Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 66, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Sep 25, 2016, 7:58 PM EDT for Manatee County, Sarasota County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2016, 7:58 PM EDT (23:58 UTC)
- Expired
- Sep 25, 2016, 8:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 52 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 12.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732 WUUS52 KTBW 252358 SVRTBW FLC081-115-260030- /O.NEW.KTBW.SV.W.0066.160925T2358Z-160926T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 758 PM EDT SUN SEP 25 2016 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SARASOTA COUNTY IN WEST CENTRAL FLORIDA... SOUTHEASTERN MANATEE COUNTY IN WEST CENTRAL FLORIDA... * UNTIL 830 PM EDT * AT 757 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MYAKKA RIVER STATE PARK...OR 15 MILES NORTH OF NORTH PORT...MOVING NORTHWEST AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... MYAKKA RIVER STATE PARK...MYAKKA CITY AND HIDDEN RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2722 8207 2717 8228 2737 8239 2740 8220 TIME...MOT...LOC 2357Z 144DEG 8KT 2730 8225 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
074
WWUS52 KTBW 260028
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
828 PM EDT SUN SEP 25 2016
FLC081-115-260037-
/O.EXP.KTBW.SV.W.0066.000000T0000Z-160926T0030Z/
SARASOTA FL-MANATEE FL-
828 PM EDT SUN SEP 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SARASOTA AND
SOUTHEASTERN MANATEE COUNTIES WILL EXPIRE AT 830 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE THROUGH 9 PM.
LAT...LON 2722 8207 2717 8228 2737 8239 2740 8220
TIME...MOT...LOC 0020Z 144DEG 8KT 2730 8225
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:55 PM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, Sep 25, 2:55 PM EDT, 5 hours 3 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 255 PM EDT SUN SEP 25 2016 .SHORT TERM (Tonight - Monday)... An upper level low continues to spin over the Florida Panhandle this afternoon, and is forecast to drift southeast towards into the eastern Gulf of Mexico through Monday. At the surface, high pressure over the northeastern CONUS will shift southeast into the western Atlantic tonight and Monday as a potent trough digs into the western Great Lakes region. For the Florida peninsula, this will translate to light, but generally easterly low level flow continuing, with the sea breeze turning winds onshore near the coast in the afternoon. Moisture will remain sufficient (PW values of between 1.5 and 1.8 inches) for scattered afternoon thunderstorms through the rest of the afternoon/early evening today, and again on Monday afternoon. With the weak flow, storm motion will be rather slow, so coverage should be broadly spaced across the area, though moisture will be a bit more favorable south of Interstate 4. Temperatures will remain near to a couple degrees above normal, with highs from the upper 80s to around 90, and lows tonight in the 70s. .MID/LONG TERM (Monday Night - Sunday)... Some changes appear likely during the latter half of the forecast period as the atmosphere responds to the changing seasons. A rather amplified pattern will set up with a sharp ridge building over the mid-west and a downstream trough digging over the eastern United States. Global models are in good agreement on this general scenario, but there are the usual differences in placement, timing, and strength. On Tuesday, the upper-level trough will still be to our north with deep-layered ridging in place. This will lead to typical summer-like weather with scattered afternoon showers and storms, especially east of I-75. By Wednesday, the upper-level trough is digging into the southeast with an associated surface cold front moving into the Florida panhandle. Our light and variable wind regime will gradually evolve into a westerly wind regime, which should favor higher rain chances over our far interior zones. The one unknown is how far south the cold front will get during the day. For now will keep highest rain chances over the interior again, but we could see a band of showers and storms heading south ahead of the boundary. By Thursday, the upper-level trough is firmly entrenched over the eastern states and should extend well into the eastern Gulf. The surface front will be located somewhere between central and southern Florida, but the drier air will lag behind. Overall rain chances will still be in the 40 to 60 percent range across our central and south, with lower chances as you go north. The front will probably not make it far enough to completely end rain chances over our entire area. In fact, moisture will be returning from south to north by the weekend. Again, rain chances will be highest over our southern zones, while Levy county could remain dry each day. Daytime highs won't change too much, perhaps topping out in the middle 80s north to upper 80s south. What could change is the overnight lows, with the nature coast seeing widespread mid 60s Friday morning. && .AVIATION... Isolated showers and storms have begun to develop this afternoon, mostly over the interior, but a few stray showers are developing along the west coast. Storm motion is very slow today, but these storms are expected to gradually fill in over the western half of the Florida Peninsula through the rest of the afternoon, with periods of IFR or MVFR conditions possible as storms approach area terminals. && .MARINE... Weak high pressure will hold north of the waters through the first half of the week, with light and generally easterly flow turning onshore each afternoon near the coast with the sea breeze. Winds and seas will remain below headline criteria, with the exception of higher winds developing near thunderstorms, mainly during the afternoon and early evening hours. && .FIRE WEATHER... Relative Humidity is forecast to remain above critical thresholds through the week, with no fire weather concerns expected. && .Preliminary Point Temps/PoPs... TPA 75 89 75 88 / 30 40 20 30 FMY 74 90 74 89 / 30 50 30 40 GIF 73 91 73 90 / 30 50 30 50 SRQ 75 88 74 89 / 30 40 20 20 BKV 71 90 70 90 / 30 40 20 30 SPG 77 89 77 87 / 30 40 20 30 && .TBW Watches/Warnings/Advisories... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...18/Fleming MID TERM/LONG TERM/DECISION SUPPORT...63/Jillson
Hazardous weather outlook, Sep 25, 5:17 AM EDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 517 AM EDT SUN SEP 25 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-251630- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 517 AM EDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED TODAY...WITH THE HIGHEST COVERAGE OVER THE INLAND COUNTIES AND SOUTH OF THE I-4 CORRIDOR. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. REMEMBER...IF THUNDER ROARS GO INDOORS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... CONTINUED SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH NEXT WEEK. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WYNN
In the hours before
Local storm report, Sep 25, 6:52 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
652 PM EDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM FUNNEL CLOUD 2 SSW MASARYKTOWN 28.41N 82.47W
09/25/2016 PASCO FL PUBLIC
PUBLIC SENT PHOTO VIA SOCIAL MEDIA OF A FUNNEL CLOUD
ALONG US 41 JUST SOUTH OF BOWMAN RD.
&&
NORMANSpecial weather statement, Sep 25, 6:53 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 653 PM EDT SUN SEP 25 2016 FLZ151-252330- COASTAL HILLSBOROUGH FL- 653 PM EDT SUN SEP 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HILLSBOROUGH COUNTY UNTIL 730 PM EDT... AT 652 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER TAMPA. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS IN EXCESS OF 40 MPH...IN ADDITION TO FREQUENT LIGHTNING AND LOCALIZED FLOODING FROM HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TAMPA...TEMPLE TERRACE...PALM RIVER-CLAIR MEL... EAST LAKE-ORIENT PARK...EGYPT LAKE-LETO...WEST PARK... UNIVERSITY OF TAMPA...DAVIS ISLANDS...PETER O KNIGHT AIRPORT... RAYMOND JAMES STADIUM...ORIENT PARK...SOHO...PALM RIVER... CHANNELSIDE...YBOR CITY AND FLORIDA STATE FAIRGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN RUSKIN. && LAT...LON 2791 8252 2802 8252 2803 8236 2791 8236 TIME...MOT...LOC 2252Z 236DEG 1KT 2797 8244
Local storm report, Sep 25, 7:19 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
719 PM EDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 1 SE TAMPA 27.95N 82.46W
09/25/2016 M47 MPH HILLSBOROUGH FL MESONET
MESONET STATION 1 SE TAMPA /D3253/.
&&
NWS TAMPA BAY RUSKIN FL
IRIS SYSTEMSpecial weather statement, Sep 25, 7:33 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
733 PM EDT SUN SEP 25 2016
FLZ151-260000-
COASTAL HILLSBOROUGH FL-
733 PM EDT SUN SEP 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HILLSBOROUGH COUNTY
UNTIL 800 PM EDT...
AT 732 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TAMPA...MOVING SLOWLY WEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH...IN ADDITION TO FREQUENT LIGHTNING AND
VERY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TAMPA...TEMPLE TERRACE...PALM RIVER-CLAIR MEL...
EAST LAKE-ORIENT PARK...TAMPA INTERNATIONAL AIRPORT...
EGYPT LAKE-LETO...GREATER CARROLLWOOD...CITRUS PARK...
TOWN 'N' COUNTRY...WEST PARK...PROGRESS VILLAGE...DAVIS ISLANDS...
UNIVERSITY OF TAMPA...CARROLLWOOD...PETER O KNIGHT AIRPORT...
SOUTH TAMPA...RAYMOND JAMES STADIUM...ORIENT PARK...
SOHO AND BUSCH GARDENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.
&&
LAT...LON 2806 8255 2803 8236 2799 8234 2788 8235
2789 8256
TIME...MOT...LOC 2332Z 087DEG 6KT 2796 8249Special weather statement, Sep 25, 7:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 742 PM EDT SUN SEP 25 2016 FLZ255-260015- INLAND MANATEE FL- 742 PM EDT SUN SEP 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MANATEE COUNTY UNTIL 815 PM EDT... AT 742 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARRISH...OR 15 MILES EAST OF PALMETTO. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PARRISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN RUSKIN. && LAT...LON 2764 8223 2750 8222 2750 8244 2764 8244 TIME...MOT...LOC 2342Z 049DEG 0KT 2758 8233
Special weather statement, Sep 25, 7:49 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 749 PM EDT SUN SEP 25 2016 FLZ255-260-260015- INLAND SARASOTA FL-INLAND MANATEE FL- 749 PM EDT SUN SEP 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SARASOTA AND SOUTHEASTERN MANATEE COUNTIES UNTIL 815 PM EDT... AT 748 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MYAKKA RIVER STATE PARK...OR 15 MILES NORTH OF NORTH PORT...MOVING NORTHWEST AT 10 MPH. ADDITIONAL STORMS EXTENDED SOUTH TO NEAR NORTH PORT. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NORTH PORT...MYAKKA CITY AND HIDDEN RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN RUSKIN. && LAT...LON 2704 8206 2704 8221 2738 8236 2737 8207 TIME...MOT...LOC 2348Z 144DEG 9KT 2726 8221
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:06 PM EDT | Special Weather Statement | TBW | Levy | 39 min |
| Sep 25, 6:53 PM EDT | Special Weather Statement | TBW | Hillsborough | 37 min |
| Sep 25, 7:33 PM EDT | Special Weather Statement | TBW | Hillsborough | 27 min |
| Sep 25, 7:40 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 95 min |
| Sep 25, 7:42 PM EDT | Special Weather Statement | TBW | Manatee | 33 min |
| Sep 25, 7:49 PM EDT | Special Weather Statement | TBW | Sarasota | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.